All fields are required.

Close Appointment form

Can Injections Lead to a Baker’s Cyst?

icon

Can Injections Lead to a Baker’s Cyst?

Question: Could a series of Synvisc injections cause/lead/ have the side effect of the formation of a Baker’s Cyst that was never before present (hypothetically in an 88-year-old female of moderate normal health with no Baker’s Cyst history and no knee trauma)? If so, should/could the idea of draining the cyst be an option for possible consideration? Thanks!

Dr. Kim Foreman– Synvisc does not cause formation of a Baker’s cyst. Arthritis and/or meniscus tears are the most common causes of a Baker’s cyst.  Aspiration (draining) of the cyst is rarely necessary; controlling the inflammation – and swelling – in the knee usually allows the cyst to reduce in size.

What you Need to Know about Baker’s Cyst

A Baker’s Cyst is a fluild-filled sac that develops behind the knee, typically, as a result from arthritis or torn cartilage.  Baker’s Cyst can cause swelling, knee pain and stiffness.  If these symptons sound familiar, it’s time to visit an Azalea Orthopedics Knee Specialist today!

  • Share This

Related Posts